High Wind, Hall
- When
- April 5, 8:46 PM CST to 9:47 PM CST
- Where
- Hall forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.531, -100.681 (the zone’s center; the record gives no point)
A strong upper level cyclone over the Northern and Central Plains sent a cold front through the area on the evening of the fifth. The combination of the strong cold front and deepening upper level cyclone contributed to isolated high winds across the southeastern Texas Panhandle and Rolling Plains.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A strong upper level cyclone over the Northern and Central Plains sent a cold front through the area on the evening of the fifth. The combination of the strong cold front and deepening upper level cyclone contributed to isolated high winds across the southeastern Texas Panhandle and Rolling Plains.
Maximum wind gusts from the Texas Tech University West Texas mesonet are listed below:
62 mph at Memphis (Hall County),|61 mph at Lesley (Hall County),|61 mph at Childress Municipal Airport ASOS (Childress County),|59 mph at Childress (Childress County), and|58 mph at Guthrie (King County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 5, 5:38 PM CST, 3 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 638 PM CDT Tue Apr 5 2022 .AVIATION... VFR conditions will prevail through this TAF period. Westerly winds will continue to diminish early this evening however these winds will increase once again and go northerly behind a cold front late this evening. These breezy northerly winds will continue through late tomorrow afternoon. && .PREV DISCUSSION... /issued 237 PM CDT Tue Apr 5 2022/ SHORT TERM... Short term forecast is mostly on track with strong winds and critical Fire Weather concerns continuing through the remainder of this afternoon and evening. Several hot spot notifications across our CWA have been sent already with more anticipated prior to sunset. Winds late this morning into the afternoon have slightly outperformed guidance and have adjusted for the change going into this evening and the overnight. The cold front sweeping south across the region later tonight is currently making its way through the far southwestern Kansas with at least 10 degree drops after FROPA. The strongest northerly surface winds associated with the cold front later tonight will be across the Rolling Plains as the broad deepening upper level trough over the Northern/Central Plains states shifts east overnight, and surface pressure falls over the Texas Panhandle this afternoon also shift east with the trough axis into southern Oklahoma by midnight. A Wind Advisory for locations east of escarpment has been issued from 11pm CDT time tonight until 4AM CDT early Wednesday. Highs tomorrow will generally be in the mid/upper 60s, about 20-25 degrees cooler than today. Fire Weather concerns will likely be elevated to critical despite the cooler temps as pressure gradient forcing maintains north winds around 15-20 mph through the morning tomorrow, then gradually easing late afternoon into the evening as surface riding spreads east into the Texas Panhandle and South Plains from eastern new Mexico. LONG TERM... A deep upper low will remain over the Great Lakes region going into the weekend and will bring predominately northerly surface winds through at least Friday morning. This will keep temps in the 60s and 70s Thursday and Friday. Though still containing a mostly northerly component, light winds will lighten Thursday night into early Friday allowing for temps to drop to near or below freezing across the Caprock. Upper ridging will begin moving over the central CONUS early Saturday. This along with south to southwesterly surface winds will allow highs to warm into the 80s to near 90 area wide Saturday. The upper ridge will be quickly kicked eastward early Sunday by an amplifying upper trough. A surface low is progged to develop across eastern Colorado ahead of the upper trough and will bring breezy south to southwesterly winds as a result of an increased surface gradient. A cold front is progged to push southward behind the surface low as it pushes off to the east, but models disagree on how far southward the front will push. The GFS brings the front just into the extreme southern Texas Panhandle by sunrise Monday. The ECMWF keeps the cold front across the Central Plains making it as far south as Kansas. Models mostly agree on pushing a progressive upper low across the central CONUS by mid next week. This has the potential for dryline convection to develop to our east while the FA remains dryslotted. The pattern does, however, bring windy and dry conditions to the region resulting in at least critical fire weather danger. FIRE WEATHER... Fire Weather concerns remain in place through this afternoon into the evening, with the area wide Red Flag Warning expiring at 9 PM CDT. Fire Weather conditions tomorrow will likely be elevated to critical despite cooler than normal temperatures. A strong cold front will push south across the region tonight with winds remaining strong behind the front through the overnight into at least the early afternoon hours tomorrow. The post frontal airmass will not only see 20-25 degree temperature drops from todays highs, but dewpoints bottoming out in the low 20s today will be in the single digits by tomorrow afternoon. The SPC has our area currently in the 'Elevated' risk for their Day Two outlook. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT this evening for TXZ021>044. Wind Advisory until 8 PM CDT this evening for TXZ021-027>029- 033>037-039>043. Wind Advisory from 11 PM this evening to 4 AM CDT Wednesday for TXZ025-026-031-032-037-038-043-044. && 58/55/51
Hazardous Weather Outlook National Weather Service Lubbock TX 925 PM CDT Tue Apr 5 2022 TXZ021>044-070230- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 925 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. A Red Flag Warning remains in effect until 1 AM due to strong northerly winds and low relative humidity values in the wake of a cold front. A cold front will move through the region late tonight into early tomorrow morning bringing northerly winds around 25 to 35 mph across the Rolling Plains and eastern South Plains. A Wind Advisory is in effect for this area through 4 AM tomorrow morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Continued breezy and dry conditions are expected through this weekend, with elevated to critical fire danger possible each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1006941, 1006942, 1006943.